Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 126, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 25, 2000, 7:04 PM CDT for Monroe County, Mississippi. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 25, 2000, 7:04 PM CDT (00:04 UTC)
- Expired
- May 25, 2000, 7:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Monroe County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 7:20 PM CDT | Thunderstorm Wind | Aberdeen, MS | A church was damaged. Several trees and power lines were blown down. One downed tree fell on a house. |
| May 25, 7:20 PM CDT | Hail 0.88 | Aberdeen, MS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 722 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 1074 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 7.3
The text
As transmitted, in the capitals the NWS used until 2016.
679 WUUS54 KMEG 260004 SVRMEM MSC095-260045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 704 PM CDT THU MAY 25 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONROE COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 745 PM CDT * AT 654 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF ABERDEEN...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ABERDEEN AROUND 705 PM CDT AMORY AROUND 720 PM CDT HATLEY AROUND 730 PM CDT GATTMAN AROUND 750 PM CDT .IF CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE LIKELY WITH THIS STORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3394 8871 3377 8866 3385 8807 3409 8814
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:28 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, May 25, 3:28 PM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 328 PM CDT THU MAY 25 2000 AFOS A LITTLE CRANKY THIS AFTERNOON...SO HAVING TO WORK ON THAT AS WELL AS THE FORECAST. STATIONARY FRONT ALONG SOUTHERN EDGE OF CWA AT MID AFTERNOON. VERY LITTLE IN THE WAY OF PRECIP CURRENTLY ON RADAR. AIRMASS VERY UNSTABLE NEAR AND SOUTH OF THE FRONT. THE FRONT WILL START RETURNING TO THE NORTH TONIGHT...AS LOW LEVEL FLOW RETURNS TO SOUTHERLY. WILL KEEP SCATTERED POPS IN FOR THE ENTIRE AREA TONIGHT. THIS IS TO COVER ANYTHING THAT DEVELOPS ALONG THE FRONT...AS WELL AS ANY MCS THAT MAY DEVELOP. ON FRIDAY AND FRIDAY NIGHT...WILL KEEP SLIGHT CHANCE IN...AS WE WILL BE IN THE WARM SECTOR. AIRMASS THUNDERSTORMS A POSSIBILITY. FOR SATURDAY...NEXT TROF APPROACHES...AND WILL CARRY CHANCE POPS FOR SATURDAY AND SATURDAY NIGHT. EXTENDED LOOKS MAINLY DRY WITH NEAR NORMAL TEMPERATURES. TEMPERATURES...HIGH TEMP GUIDANCE LOOKS REASONABLE...BUT WILL GO A LITTLE ABOVE FWC MINS BOTH NIGHTS. 10 .MEM...NONE.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.